Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

July 20, 2021Starr County, Texas

NWS Brownsville, TX issued this special weather statement at Jul 20, 2021, 4:54 PM CDT for Starr County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2021, 4:54 PM CDT (21:54 UTC)
Expired
Jul 20, 2021, 5:30 PM CDT
In force
36 min
Issued by
NWS Brownsville, TX

County Starr County, TX

The radar

The Brownsville radar (KBRO), 159 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS84 KBRO 202154
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
454 PM CDT Tue Jul 20 2021
 
TXZ252-202230-
Starr TX-
454 PM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STARR COUNTY UNTIL
530 PM CDT...

At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Escobares, moving southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rio Grande City, Roma, Escobares, La Rosita, Los Alvarez, Fort
Ringgold County Park, Garceno, Starr County Sheriffs Office, Roma
City Hall and Rio Grande City Fire Department.

LAT...LON 2640 9907 2651 9891 2637 9871 2634 9879
      2637 9880 2637 9882 2636 9884 2637 9886
      2635 9890 2637 9890 2638 9892 2639 9893
      2637 9893 2637 9895 2640 9896 2639 9901
      2641 9903 2641 9904 2640 9906
TIME...MOT...LOC 2153Z 322DEG 15KT 2641 9896 

$$

BA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:48 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 20, 2:48 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
248 PM CDT Tue Jul 20 2021

.SHORT TERM (Now through Wednesday Night): Chances of rain and
thunderstorms will return through the short term. A 500 mb trough
over deep south Texas with a closed low over central and eastern
Texas will allow for scattered showers and thunderstorms to
develop this afternoon and evening into Wednesday. PWATs are
forecasted to be well over 2 inches, especially across the Lower
Valley through the period. This will lead to possible heavy
rainfall in the area, and WPC continues to keep the region in
their marginal risk of excessive rainfall for Wednesday.
Temperatures will remain generally in the 70s overnight tonight
and Wednesday night while Wednesday highs will rise into the low
90s.

.LONG TERM (Thursday through Tuesday): 500mb low/inverted trough
across northwest Texas Thursday will continued to provide
unsettled weather across portions of deep south Texas early Thursday
before a 500mb ridge across the eastern Gulf of Mexico shifts
westward across the western Gulf of Mexico on Friday. Drier air
will filter into the area Thurs night into Friday as subsidence
increases across south Texas. Hot and dry conditions will
return across the Rio Grande Valley and northern ranchlands
through the weekend into early next week as an upper level ridge
develops across the south-central United States Saturday and moves
little through the rest of the forecast period.
&&

.MARINE (Now through Wednesday Night): Generally favorable marine
conditions are expected across the lower Texas waters through the
period thanks to a weak pressure gradient. With this said, shower
and thunderstorm activity though Wednesday night could lead to
brief elevated seas and increased winds.

Thursday through Sunday...Light to moderate south to southeast
winds will prevail across the coastal waters Thursday with surface
high pressure across the eastern Gulf of Mexico. The pressure
gradient will increase slightly across the western Gulf of Mexico
on Friday. Moderate south to southeast winds will prevail across
the coastal waters through the rest of the week into the weekend
with SCEC conditions possible across the offshore waters Fri
night and Sat night.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  88  78  92 /  40  50  20  50
BROWNSVILLE          78  90  78  93 /  30  50  20  40
HARLINGEN            76  89  77  93 /  40  60  30  50
MCALLEN              77  90  78  95 /  40  60  30  20
RIO GRANDE CITY      76  92  76  99 /  60  60  40  20
SOUTH PADRE ISLAND   80  85  81  88 /  30  50  20  40
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

68-McGinnis/61-Castillo/63-KC
Hazardous weather outlook, Jul 20, 4:07 PM CDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
407 PM CDT Tue Jul 20 2021

TXZ248>257-351-353-212115-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
407 PM CDT Tue Jul 20 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Scattered showers and thunderstorms are forecast. Heavy rainfall
is possible, producing nuisance flooding in low-lying and poorly-
draining areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat index values up to 109 degrees are expected during the
afternoon hours of Thursday through Monday.

Scattered to numerous showers and thunderstorms are forecast for
Wednesday and Thursday. Heavy rainfall is possible, producing
nuisance flooding in low-lying and poorly-draining areas.

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-212115-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
407 PM CDT Tue Jul 20 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories are possible along the Lower Texas Coast
Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 20, 4:06 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Brownsville TX
406 PM CDT Tue Jul 20 2021

TXZ248-252-202130-
Zapata TX-Starr TX-
406 PM CDT Tue Jul 20 2021

...SPECIAL WEATHER STATEMENT...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over
Falcon Heights, or 10 miles south of Lopeno, moving south at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
New Falcon, Roma Creek, Falcon Dam, Roma High School, Salineno,
Falcon Heights, and Falcon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2667 9920 2672 9900 2643 9894 2641 9909
      2643 9911 2644 9910 2648 9909 2653 9914
      2654 9917 2657 9917 2662 9918
TIME...MOT...LOC 2105Z 347DEG 12KT 2656 9908

BA
Special weather statement, Jul 20, 4:34 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Brownsville TX
434 PM CDT Tue Jul 20 2021

TXZ252-202200-
Starr TX-
434 PM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STARR COUNTY UNTIL
500 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm over
Roma High School, or near Roma, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rio Grande City, Roma, Escobares, La Rosita, Los Alvarez, Fort
Ringgold County Park, Garceno, Starr County Sheriffs Office, Roma
City Hall and Rio Grande City Fire Department.

LAT...LON 2660 9890 2638 9870 2634 9879 2637 9880
      2637 9882 2636 9884 2637 9886 2635 9890
      2637 9890 2639 9893 2637 9895 2640 9896
      2639 9901 2641 9902 2641 9904 2640 9906
      2640 9908 2643 9911 2648 9909 2651 9912
TIME...MOT...LOC 2134Z 322DEG 18KT 2646 9900

BA
Special weather statement, Jul 20, 4:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
454 PM CDT Tue Jul 20 2021

TXZ252-202230-
Starr TX-
454 PM CDT Tue Jul 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STARR COUNTY UNTIL
530 PM CDT...

At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Escobares, moving southeast at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rio Grande City, Roma, Escobares, La Rosita, Los Alvarez, Fort
Ringgold County Park, Garceno, Starr County Sheriffs Office, Roma
City Hall and Rio Grande City Fire Department.

LAT...LON 2640 9907 2651 9891 2637 9871 2634 9879
      2637 9880 2637 9882 2636 9884 2637 9886
      2635 9890 2637 9890 2638 9892 2639 9893
      2637 9893 2637 9895 2640 9896 2639 9901
      2641 9903 2641 9904 2640 9906
TIME...MOT...LOC 2153Z 322DEG 15KT 2641 9896

BA

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:06 PM CDTSpecial Weather StatementBROStarr24 min
Jul 20, 4:34 PM CDTSpecial Weather StatementBROStarr26 min
Jul 20, 5:01 PM CDTSpecial Weather StatementBROCameron29 min
Jul 20, 5:26 PM CDTSpecial Weather StatementBROCameron34 min
Jul 20, 5:38 PM CDTSpecial Weather StatementBROBrooks37 min
Jul 20, 5:59 PM CDTSpecial Weather StatementBROBrooks31 min
Jul 20, 6:10 PM CDTSpecial Weather StatementBROCameron35 min
Jul 20, 6:20 PM CDTSpecial Weather StatementBROHidalgo40 min
Jul 20, 6:33 PM CDTSpecial Weather StatementBROStarr27 min
Jul 20, 6:40 PM CDTAreal Flood AdvisoryBROCameron58 min
Jul 20, 6:44 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr46 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.